I arrived at school at my usual 6:45. Normally, my favorite part of the day. School, soft music, no one else. I normally have about 30 minutes to meditate, but not today. My secretary arrived 15 min. early. She was upset that 3 subs had cancelled, and we were going to have to pull teachers off their planning periods. All total we had 11 subs. Welcome to school.
7:20-Walked into the lunchroom and Roy was standing on the lunchroom table again. (This normally happens about once a week) I escort Roy to the school nurse and kindly ask her to give him a double dose of the 6 (no I am not exaggerating) pills he takes every morning.
8:00- Female student faints down the hall; I dispatch for the school nurse. This poor girl has fainted 4 times the last 2 weeks. Parents have yet to get her checked out by a doctor.
9:00- CNP (Child Nutrition) Supervisor comes to my office and ask if we can do cafeteria staff evaluations today. Sure! "By the way, will you present the evaluations?" (This is code for some of the evaluations are bad and even though you had no part in the evaluation I want you to be the bad guy so they don't get mad at me). Give me about 10 minutes and we will begin.
9:10- My AP calls me over to a distraught parent; one of our students has been stealing stuff from houses. I explain that we really can't police what happens on Maple Drive. He tells me they suspect he stole a pistol from their garage. Well, that's a horse of a different color. I proceed directly to the student's classroom, check his locker, backpack, and pockets. NADA!
9:40- 30 minutes late for my meeting; on my way back I watch a brainiac jump into the top of a door facing. I escort the bleeding youth to the nurses station. We call the boy's Dad and explain what happened.
10:00- 50 minutes late for my meeting; FIGHT! FIGHT! Two boys got into a fight in P.E. (one of my 11 subs). I put one student in my office and the other goes to the nurse with two busted teeth (My poor nurse had the day from hell).
10:30- 1 hour 20 min. late for my meeting; AP finishes handling fight and I finally arrive at my meeting. We call in all 4 lunchroom ladies. 3 of the 4 cry during their evaluation. I wanted to tell them that I had nothing to do with the scoring, but I bit my tongue and played the game. After the final evaluation, I talked with the supervisor about her scoring of these evaluations. It's a wonder they all didn't quit. Needless to say I didn't eat today nor will I eat in the lunchroom for the remainder of the school year.
12:00- Secretary reminds me of our bird program at 1:00; frantically move to the gym to set up for the program.
12:30- Mom from hell wants to know if her child can be exempt from his exam because he broke his arm. My ruling- whatever the teachers want to do.
12:45- Tell unhappy mom that poor Sonny can use left hand to do his Algebra I exam. Nice try mom!
1:00- Herd 600 students into 90 degree gym for 45 minute bird show. Great idea at the time.
1:45- Dismiss 600 students back to their last two periods. Great idea at the time.
2:15- Wife calls and informs me that we are going out of town and that she is coming by after school to pick me up.
2:30- Remember that we have an awards program the day after Memorial Day and that we need to set up chairs today
2:55- Dismissed. Finish setting up chairs and return to my office.
3:10- Teacher comes into office and informs me that she is pretty sure that she is getting non-renewed and that rather than stress over Memorial Day, she wants to resign. She hands in her resignation and leaves.
3:15- Call wife and tell her that I have to drop something off (resignation letter) at Central Office.
3:40- Return to school and wife and I leave for Memorial Day Weekend! Hooray!